Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 112, NWS Springfield, MO

December 14, 2015Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Dec 14, 2015, 7:50 PM CST for Pulaski County, Missouri. It took effect at Dec 14, 2015, 8:48 PM CST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Dec 14, 2015, 7:50 PM CST (01:50 UTC)
In effect from
Dec 14, 2015, 8:48 PM CST
Expired
Dec 15, 2015, 7:20 PM CST
In force
23 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.02 ft at Dec 15, 2015, 1:00 AM CST.

actionminormoderate5101512/1512/1612/17
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WGUS43 KSGF 150150
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CST MON DEC 14 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County.

.This warning is based on recent heavy rainfall near the river basin.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-151350-
/O.NEW.KSGF.FL.W.0112.151215T0248Z-151216T0120Z/
/BIGM7.1.ER.151215T0248Z.151215T1200Z.151215T1920Z.NO/
750 PM CST MON DEC 14 2015

* From 12/14 20:48...until further notice.
...For the Big Piney below Fort Leonard Wood East Gate...
* At 12/14 19:00 The stage was 7.7 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by 12/14 20:48 and
  continue to rise to near 8.7 feet by 12/15 06:00. The river will 
  fall below flood stage by 12/15 13:20.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Big Piney River
  Fort Leonard Wo   8   7.7 Mon 07 PM   5.9   4.8   4.2


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
3 follow-up statements
948 
WGUS83 KSGF 150734
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 AM CST TUE DEC 15 2015

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Sac River near Caplinger Mills affecting Cedar County 
  Little Osage River near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Heavy rainfall over teh weekend caused river levels to rise above 
flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-152234-
/O.EXT.KSGF.FL.W.0112.000000T0000Z-151216T0625Z/
/BIGM7.1.ER.151215T0157Z.151215T1200Z.151216T0025Z.NO/
134 AM CST TUE DEC 15 2015

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  1:00 AM Tuesday The stage was 9.0 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.3 feet by this 
  morning.  The river will fall below flood stage this evening.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   9.0 Tue 01 AM   6.1   4.9   4.2

&&

LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$

MOC217-152234-
/O.CON.KSGF.FL.W.0107.000000T0000Z-151218T0105Z/
/HTNM7.1.ER.151214T0043Z.151215T1800Z.151217T0105Z.NO/
134 AM CST TUE DEC 15 2015

...For the The Little Osage River near Horton...
 * At 12:45 AM Tuesday The stage was 42.7 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.3 feet by this
  afternoon.  The river will fall below flood stage tomorrow evening.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  42.7 Tue 01 AM  42.8  39.3  33.7

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC217-152234-
/O.CON.KSGF.FL.W.0108.000000T0000Z-151218T0000Z/
/NVDM7.1.ER.151214T0223Z.151215T1800Z.151217T0000Z.NO/
134 AM CST TUE DEC 15 2015

...For the The Marmaton River near Nevada...
 * At 12:45 AM Tuesday The stage was 23.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by this
  afternoon.  The river will fall below flood stage tomorrow evening.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  23.5 Tue 01 AM  23.0  14.0   6.3

&&

LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$

MOC013-217-152234-
/O.CON.KSGF.FL.W.0109.151215T1200Z-151219T0300Z/
/SCZM7.1.ER.151215T1200Z.151217T0600Z.151218T0300Z.NO/
134 AM CST TUE DEC 15 2015

...For the The Osage River near Schell City...
 * At 12:45 AM Tuesday The stage was 29.5 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to 
  rise to near 31.6 feet by early Thursday morning.  The river will 
  fall below flood stage by Thursday before midnight.
* Impact...At 31.5 feet...The main road of the Schell Osage 
  Conservation Area floods west of the conservation office. The north
  campground main road of the Schell Osage Conservation area floods.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  29.5 Tue 01 AM  31.4  31.4  26.8

&&

LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

$$

MOC039-152234-
/O.EXT.KSGF.FL.W.0111.000000T0000Z-151216T1312Z/
/CMZM7.1.ER.151214T0611Z.151214T1700Z.151215T1312Z.NO/
134 AM CST TUE DEC 15 2015

...For the Sac River near Caplinger Mills...
* At 12:46 AM Tuesday The stage was 16.9 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Sac River Basin
  Caplinger Mills  16  16.9 Tue 01 AM  11.8  10.1   9.6

&&

LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$
102 
WGUS83 KSGF 151050
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CST TUE DEC 15 2015

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall over the weekend has caused river levels to rise above flood
stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-152100-
/O.EXT.KSGF.FL.W.0112.000000T0000Z-151215T2100Z/
/BIGM7.1.ER.151215T0157Z.151215T0846Z.151215T1500Z.NO/
450 AM CST TUE DEC 15 2015

...For the Big Piney  below Fort Leonard Wood East Gate...
* At 4:00 AM Tuesday The stage was 8.9 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   8.9 Tue 04 AM   5.1   4.1   3.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
096 
WGUS83 KSGF 151530
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CST TUE DEC 15 2015

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County
  Sac River near Caplinger Mills affecting Cedar County
   
.The rivers have dropped below flood stage and will continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-151600-
/O.CAN.KSGF.FL.W.0112.000000T0000Z-151215T2100Z/
/BIGM7.1.ER.151215T0157Z.151215T0846Z.151215T1339Z.NO/
930 AM CST TUE DEC 15 2015

The Flood Warning has been cancelled for The Big Piney below Fort 
Leonard Wood East Gate.
* At 9:00 AM Tuesday The stage was 7.7 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 4.9 feet by tomorrow 
  morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft.Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   7.7 Tue 09 AM   4.9   3.7   3.4


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC039-151600-
/O.CAN.KSGF.FL.W.0111.000000T0000Z-151216T1312Z/
/CMZM7.1.ER.151214T0611Z.151214T1700Z.151215T1400Z.NO/
930 AM CST TUE DEC 15 2015

The Flood Warning has been cancelled for The Sac River near 
Caplinger Mills.
* At 8:45 AM Tuesday The stage was 15.9 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 10.6 feet by tomorrow
  morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Sac River Basin
  Caplinger Mills  16  15.9 Tue 09 AM  10.6   7.6  11.9


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:52 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Dec 14, 5:52 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
552 PM CST MON DEC 14 2015

.SHORT TERM...(This Evening through Tuesday)
Issued at 0240 PM CST MON DEC 14 2015

The system the brought a good dose of rainfall to the region over
the weekend is continuing to slide northeastward away from our
region this afternoon. In its wake, there is a receding deck of
low stratus across the region, however, satellite trends are
showing the advancing edge of the stratus currently moving well
into our forecast area. Fog potential is certainly possible
tonight given the wet grounds, clearing skies, and lighter winds
that are currently expected. The challenge will be timing of low
stratus departure across our north and east. Overall confidence in
fog of medium to high, especially across the southwest.

Tuesday is looking to be a pretty decent day (after morning fog)
as weak ridging aloft briefly moves into the region. Breezy and
mostly sunny to partly cloudy conditions along with a
continuation of above average temperatures can be expected.

.LONG TERM...(Tuesday Night through Monday)
Issued at 0240 PM CST MON DEC 14 2015

Another strong upper level trough will push eastward out of the
Rockies late Tuesday and into Wednesday. Surface cyclogenesis
will evolve from leeside troughing just out ahead of the front
range. The surface low will then slide into southern Minnesota
Wednesday morning. A cold frontal boundary is expected to quickly
move through the area around this time. Although the system is
fairly robust, surface moisture return will be limited making for
a mostly dry frontal passage. The only exception may be a few
light showers across our far southeastern counties.

The story in the medium range looks to be much cooler temperatures
and perhaps some passing clouds with an upper level wave on
Friday. Compared to recent warmth, more seasonable temperatures
will not go unnoticed. Cooler conditions are expected to persist
through late week before the surface high slides eastward and a
warmer southerly flow is reestablished.

This weekend, southwesterly flow aloft will once again take shape
as another trough begins to dig across the southwest U.S. This
will likely be our next rainmaker, due into our region early next
week.

Overall forecast confidence is around average for the next
seven days. The primary challenges will be timing of the system
early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 0545 PM CST MON DEC 14 2015

The forecast was a challenge into early Tuesday morning with below
normal confidence.

A deck of MVFR stratus clouds is expected move very little
overnight with the "clearing line" remaining very close to the
Springfield and Joplin aerodromes for much of tonight. Thus,
pilots should expect a quick transition between VFR and MVFR in
the vicinity of these aerodromes.

Additionally, fog will be possible from late tonight into early
Tuesday morning where clearing takes place. The best chance for
this will be around Branson. Any fog will quickly dissipate by
mid-morning on Tuesday as surface winds increase and become gusty
out of the southeast.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Frye
LONG TERM...Frye
AVIATION...Schaumann
Hazardous weather outlook, Dec 14, 6:15 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CST MON DEC 14 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
615 PM CST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  LIMITED FOG RISK.

DISCUSSION...

  RESIDUAL FLOODING OF LOW WATER CROSSINGS...CREEKS AND STREAMS
  WILL CONTINUE OVERNIGHT ACROSS PORTIONS OF EXTREME
  SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI.

  PATCHY FOG IS FORECAST TO DEVELOP TONIGHT AND EARLY TUESDAY
  MORNING...ESPECIALLY ACROSS SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS. REDUCED VISIBILITIES TO A MILE OR LESS
  ARE POSSIBLE...WHICH MAY INCLUDE THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  RESIDUAL FLOODING OF LOW WATER CROSSINGS...CREEKS AND STREAMS
  WILL PERSIST INTO TUESDAY.

  SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:21 PM CSTAreal Flood AdvisorySGFBarry, Barton, Jasper, Lawrence, McDonald, Newton18 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.